The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Getting of Trokendi (Topiramate)

I thought I’d seen posts on this subjects quite a while back, but wasn’t able to find any that addressed my question.
I’ve been on Trokendi a little over 2yrs and Topiramate in general little over 3-4yrs. I’m going to be tapering off per neurologists recommendation with every other day for a bit and then stop.

Primary Question: Those will any kind of long term use of Topiramate that have gotten off the med. What was your experience?

My concern: med did a great job on my anxiety and vertigo that I haven’t gotten from many other drugs. I remember reading people feeling crazy when they got off.

Disclaimer: I have medical professionals in my life that I consult with and ultimately inform my choice regarding my health. I know the difference between opinion, experience and sound medical advise. We are good here so please speak freely on the topic.

I was only on Trokendi XR for a couple of months. I was experiencing severe Gurd, so the neurologist told me to just stop the medication. I was at 200mg and he did not have me titration off, he just had me stop Cold Turkey. I was concerned about withdrawal symptoms, but they never materialized. I guess I wasn’t on the drug long enough. That was two neurologists ago. I’m waiting now until October to see my third.

Disclaimer: I am not a doctor, but I did stay at a Holiday Inn Express last night.

Curious why you were getting off of it. I have considered doing the same thing, because it does create some side effects for me. They are tolerable compared to the vestibular migraines, but I have also added other medication‘s that I think are helping quite a bit and I’m wondering if I could begin tapering off the topomax.

Pretty much the same reason. I have some other treatments in place and I don’t like the side effects. How long have you been taking it?

Pushing two years. I can tell it slows me down a little mentally and affects my recall - especially of proper nouns and names. I’m just still not quite confident enough to taper it off. Every few months I’ll have an event.